MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567330
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two maxforce biliary dilatation balloon used during the same procedure.It was reported to boston scientific corporation that two maxforce biliary dilatation balloon devices were used in the bile duct during a biliary dilatation procedure performed on an unknown date.According to the complainant, during preparation, the balloon was pre-inflated and it was noticed that the balloon had small holes.The same event occurred with the second device.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Correction: adverse event problem.Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Problem code 1504 captures the reportable event result of balloon pinhole.Investigation result: visual examination of the complaint device revealed the device did not have any visual defects and there are no kinks or damage noted on the shaft of the device.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional analysis was performed, and the balloon was inflated; however, a leak was found due to a pinhole.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the technique used by the physician during the procedure, the amount of strength applied by the customer during the movement of the balloon and/or the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9386440
Report Number3005099803-2019-05516
Device Sequence Number2207605
Product Code FGE
UDI-Device Identifier08714729097037
UDI-Public08714729097037
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberM00567330
Device Catalogue Number6733
Device Lot Number0023716839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1